And at what dose was that?
Did you experience restlessness on it at all.
Apparently there’s a slow release version you only need to take once a day. Not sure if I’d want to take that one.
And at what dose was that?
I’m considering it as an alternative ap that’s why.
But not sure.
Slow release, mostly at 400mg but sometimes at 600mg. It usually puts me to sleep in a reasonable time & sometimes I have a hard time waking up, but once I’m awake no real tiredness & pretty good energy. 600mg didn’t really make me more tired but rather made it just a bit harder to think. No restlesness & the best AP for me.
I started out on regular Seroquel. I can’t remember the dose but it knocked me out at night when I took it. Very sedating. Then I went on Seroquel XR, the slow release version. I was on 800mg of that and it wasn’t as sedating. It worked well for me and I don’t remember any bad side effects.
Most simpletons would think tiredness is the worst side effect it has. But no, it can cause very severe akathisia and extreme torture. It is a drug, so what would you expect? People get different side effects. I find Seroquel to be decent.
I was on it for 6 years when I was bipolar… for sleep. A bit excessive but it worked. Not until I got sz symptoms at 30 was it handled as a treatment AP by my doctors. After years of not causing it, it started causing really bad akathisia and some tardive dyskinesia so we switched. 99% of the TD went away and most of the akathisia. But again I was on it for years before this happened.
I was always drowsy when I took it, and it was the one medicine on which I could eat without getting sick to my stomach. Medicines are a mixed bag sometimes.
I’m on 500mg of seroquel. The level of drowsiness depends on the day. Today I was so tired that I took a 4 hour nap, but yesterday I was up and alert, going out with my mom, talking. Overall, it’s not very sedating for me. I have no idea why.
Do you have any bad side effects?
Nice to hear its not very sedating for everyone.
It wasn’t sedating for me but it was like being on a placebo for me. It didn’t help me at all.
It knocked me out.
What if you took it at night. Would you be OK during the day?
I have nothing but bad things to say about seroquel.
I was on 600mg (which was probs too much) and it was a disaster.
It controlled my symptoms, but I was like a zombie,
A zombie that ate everything in sight.
I gained 60lbs in 6 months, no joke.
I was tired all the time and couldn’t be motivated to do anything,
My housework suffered as did every other aspect of my life.
When I got off seroquel it was like a veil had been lifted and I could live life again.
Took some time to lose the weight, but I did.
I think it was just not the right medication for me and my doctor at the time wasn’t listening to my concerns.
It may be a whole different drug for you, I know it works well for several people on here, just not for me.
I gained about 20lbs on it, but that is partially because I don’t eat well. Too much sugar. I’m trying to cut down on the sweets though.
That’s funny. I can say the same thing about abilify. I just kept deteriorating and even lost weight. It’s as if my body wasn’t metabolizing it.
Yes. It’s all just personal trial and error unfortunately…
For many people Seroquel doesn’t make them drowsy during the day if they take it at night.
I was getting used to the sedation after a while on it but I experienced hypothyroidism and very high blood sugar levels on it.
I also had visual hallucinations on it.
But everyone reacts differently to these meds.
Don’t be afraid to try it if you were prescribed this.
Good luck @anon90843118!
Thanks Wave !
It’s not been prescribed but they are saying to me I can chose which ap to go on if I don’t want to stay on aripiprazole, so I’ve got a bit of research to do if I choose to try a different one.
Latuda, Vraylar, Saphris and Rexulti are”safer” bets.
I’m glad the effects reversed for you that’s good.
Good luck with cutting down on the sweets. I’m finding that a long journey myself personally but well worth it maybe.